Bulletin of the Belgian Mathematical Society - Simon Stevin

Sur la stabilité exponentielle des systèmes hyperboliques du premier ordre à coefficients L: Application aux échangeurs thermiques couplés.

Boumediène Chentouf, Gauthier Sallet, and Cheng-Zhong Xu

Full-text: Open access

Résumé

Cet article traite le problème de la stabilité exponentielle d'un système composé de deux échangeurs thermiques à contre-courant. Celui-ci sera formulé sous une forme abstraite de système hyperbolique à coefficients variables (d'espace), bornés mais discontinus. En utilisant la méthode classique de régularisation et la méthode des caractéristiques, on montre dans un cadre assez large la stabilité exponentielle d'une classe de systèmes hyperboliques à coefficients dans $L^{\infty}$. Ce résultat est ensuite appliqué à notre système d'échangeurs thermiques pour établir sa stabilité exponentielle.

Abstract

This paper deals with exponential stability for a large class of first order symmetric hyperbolic linear systems with $L^{\infty}$ space variable coefficients. By using the classical method of regularization and the method of characteristics, we prove that such systems are exponentially stable without any smoothness assumption on the coefficients. Since our motivation comes from a coupled heat exchangers system, we give an interesting application to this physical system met in chemical engineering.

Article information

Source
Bull. Belg. Math. Soc. Simon Stevin, Volume 10, Number 1 (2003), 23-41.

Dates
First available in Project Euclid: 10 March 2003

Permanent link to this document
https://projecteuclid.org/euclid.bbms/1047309410

Digital Object Identifier
doi:10.36045/bbms/1047309410

Mathematical Reviews number (MathSciNet)
MR2032322

Zentralblatt MATH identifier
1046.35069

Subjects
Primary: 35L50: Initial-boundary value problems for first-order hyperbolic systems 65M25: Method of characteristics 93B07: Observability
Secondary: 47D60: $C$-semigroups, regularized semigroups 93D20: Asymptotic stability

Keywords
Echangeur thermique système hyperbolique symétrique à coefficients discontinus régularisation caractéristiques stabilité exponentielle

Citation

Chentouf, Boumediène; Xu, Cheng-Zhong; Sallet, Gauthier. Sur la stabilité exponentielle des systèmes hyperboliques du premier ordre à coefficients L ∞ : Application aux échangeurs thermiques couplés. Bull. Belg. Math. Soc. Simon Stevin 10 (2003), no. 1, 23--41. doi:10.36045/bbms/1047309410. https://projecteuclid.org/euclid.bbms/1047309410


Export citation